Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 67, NWS Cleveland, OH

September 3, 2017

NWS Cleveland, OH issued this small craft advisory at Sep 3, 2017, 9:55 PM EDT. It took effect at Sep 4, 2017, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2017, 9:55 PM EDT (01:55 UTC)
In effect from
Sep 4, 2017, 10:00 AM EDT
Expired
Sep 5, 2017, 3:45 AM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

496 
WHUS71 KCLE 040155
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EDT SUN SEP 3 2017

LEZ142>149-041000-
/O.NEW.KCLE.SC.Y.0067.170904T1400Z-170905T0800Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
955 PM EDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT
TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
5 follow-up statements
008 
WHUS71 KCLE 040739
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 AM EDT MON SEP 4 2017


LEZ142>149-041545-
/O.CON.KCLE.SC.Y.0067.170904T1400Z-170905T0800Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
339 AM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
066 
WHUS71 KCLE 041312
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EDT MON SEP 4 2017

LEZ142>149-042115-
/O.CON.KCLE.SC.Y.0067.170904T1400Z-170905T0800Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
912 AM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
214 
WHUS71 KCLE 041931
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT MON SEP 4 2017

LEZ142>149-050345-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-170905T0800Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
331 PM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
801 
WHUS71 KCLE 050157
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
957 PM EDT MON SEP 4 2017

LEZ142>145-050300-
/O.CAN.KCLE.SC.Y.0067.000000T0000Z-170905T0800Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
957 PM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS THE AREA ALLOWING
WINDS AND RESULTING WAVES TO DIMINISH AND SUBSIDE RESPECTIVELY
BELOW SMALL CRAFT CRITERIA. THEREFORE, THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

$$

LEZ146>149-050800-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-170905T0800Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
957 PM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
269 
WHUS71 KCLE 050745
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EDT TUE SEP 5 2017


LEZ146>149-050845-
/O.CAN.KCLE.SC.Y.0067.000000T0000Z-170905T0800Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
345 AM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE DROPPED BELOW ADVISORY LEVELS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 9:33 PM EDT, 22 minutes earlier.

Area forecast discussion, Sep 3, 9:33 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
933 PM EDT Sun Sep 3 2017

.SYNOPSIS...
High pressure will build across the region tonight and most of
tomorrow. A strong cold front will dive southeast across the
local area Monday night. A series of upper level troughs will
rotate across the region during the middle part of the week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Clear skies prevail across the area at this time as a high
pressure ridge begins to build east across the area overnight.
Fair weather will be short lived as a cold front approaches from
the west Monday evening. Otherwise, it should be a nice quiet
night overnight with little change with this update.

Previous Discussion...

High pressure off to our southeast will make for dry and mostly
clear conditions tonight. Low temperatures will be near 60
along the lakeshore and in the middle 50s elsewhere.

Monday will be warm with highs in the lower to perhaps middle 80s
with gradually increasing clouds throughout the day. The area of
high pressure will slide off the East Coast tomorrow, which will
allow a cold front to approach northwest Ohio by the late afternoon
and evening hours. Thunderstorm chances should hold off until at
least mid-to-late afternoon across northwest Ohio. As the front
swings through Monday evening into Monday night, expect thunderstorm
chances to increase from west to east across the entire area. A
storm or two could be strong to severe across northwest Ohio, but
the odds of severe storms farther east are low as the timing will
not be ideal.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Unsettled and cool weather is expected during the period. By the
start of the period the local area will behind a strong cold
front with cold air advection ongoing. A series of upper level
troughs will rotate across the area through the middle portion
of the week resulting in nearly continuous chances for showers
downwind of the lake and occasional chances elsewhere. There
will be a lot of clouds most of the week as well. The models are
having small differences with the timing of the troughs but
this should have little impact on the practical weather. Best
chances for showers during the period will likely be on
Thursday. By that time 850 mb temps will be plus 5 degrees or
cooler. Temperatures may sneak into the 70s for highs Tuesday
but by Thursday we will be lucky to get to the middle 60s which
is about 10 degrees below normal.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The trough aloft will be slow to move east and should be overhead by
Thursday and linger through Friday. The models have been consistent
dropping at least a couple of short waves through the trough
although the timing is not at all certain at this point. The models
are a couple of degrees colder at 850 mb than yesterday.  Will keep
a chance of showers through Friday, mainly in the snowbelt of
extreme northeast OH and northwest PA. Temperatures will not get out
of the 60s especially where the clouds are considerable.

Ridging should increase quickly by the weekend. The surface high
should be overhead by Sunday. Temperatures will recover to within a
couple of degrees of normal by Sunday although the low level flow
may come around from the ENE by Sunday which is not the optimum
situation for warming.

&&

.AVIATION /00Z Monday THROUGH Friday/...
Clouds are pushing east with the remnants of the tropical system
allowing for some clearing to take place. Mainly a few high
clouds will be around overnight tonight. Winds will gradually
shift around to the southwest with time by morning as a cold
front approaches the region and increase with time as well. Cold
front will arrive later in the afternoon and evening hours from
west to east. The front will bring with it showers and
thunderstorms and potential for strong damaging winds in the
strong thunderstorms. This will occur primarily toward dark.

OUTLOOK...Non-VFR possible in showers on Tuesday morning.
Periodic non-VFR Wednesday night through Friday.

&&

.MARINE...
Winds remain gusty west southwest on the east half of Lake Erie and
he small craft advisory will remain in effect. Winds will back to
southwest and diminish some this evening as high pressure slides
across the Ohio Valley but the southwest winds will increase by
Monday morning ahead of a cold front approaching from the west. The
southwest winds on Monday will reach or exceed small craft criteria
all along the south shore although the higher waves will be
offshore. Will not post the Monday small craft advisory until the
Sunday advisory expires.

The cold front will cross the lake Monday evening and the pattern
will become fall-like once again with a west northwest flow. Winds
will likely not be all that strong. A trough aloft will settle in
across the eastern lakes and instability showers will develop at
times the second half of the week. It will be cool enough aloft for
a little thunder and perhaps a threat of waterspouts.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Beach Hazards Statement from Monday morning through late
     Monday night for PAZ001.
MARINE...Small Craft Advisory from 10 AM Monday to 4 AM EDT Tuesday for
     LEZ142>149.

&&

SYNOPSIS...Kubina
NEAR TERM...Lombardy/Mottice
SHORT TERM...Kubina
LONG TERM...Kosarik
AVIATION...Lombardy
MARINE...Kosarik
Hazardous weather outlook, Sep 3, 3:52 AM EDT, 18 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
352 AM EDT Sun Sep 3 2017

LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033-
036>038-047-PAZ002-003-040800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
352 AM EDT Sun Sep 3 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-040800-
Lake-Ashtabula Lakeshore-Northern Erie-
352 AM EDT Sun Sep 3 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:23 PM EDTSpecial Weather StatementCLELucas, Wood52 min
Sep 4, 6:45 PM EDTSevere Thunderstorm WarningCLELucas, Wood60 min
Sep 4, 7:01 PM EDTSpecial Marine WarningCLE89 min
Sep 4, 7:20 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky55 min
Sep 4, 7:37 PM EDTAreal Flood AdvisoryCLELucas113 min
Sep 4, 7:58 PM EDTSpecial Weather StatementCLEHancock, Sandusky, Seneca, Wood62 min
Sep 3, 9:57 PM EDTBeach Hazards StatementCLEErie30 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.